Georgia, 2009Hail and Damaging Winds in Georgia, April 13 to 14, 2009
April 13 to 14, 2009 · NWS FFC · 14 events in 11 counties and zones
A deep upper low was moving from the southern plains toward the Ohio Valley. A strong Pacific cold front accompanied the upper low.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $43,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper low was moving from the southern plains toward the Ohio Valley. A strong Pacific cold front accompanied the upper low. A narrow line of severe thunderstorms tracked across central Georgia during the morning hours. These thunderstorms produced wind damage in several central Georgia counties. Behind this line of thunderstorms, a large complex of showers and thunderstorms tracked across north and central Georgia during the early morning hours. Widespread damaging winds developed on the back side of this complex of showers and thunderstorms across north Georgia. Winds gusts of 50 to 60 mph were observed along with widespread damage to trees, power lines, and structures across many north Georgia counties, especially in northwest and north central Georgia, during the early to mid-morning hours.
Another round of thunderstorms developed during the late night and early morning hours on the 14th as the main upper low tracked through the southeast and southern Appalachian area. A few of these storms became marginally severe across east central and southeast Georgia during the morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 13, 4:40 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 13, 4:40 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 AM EDT MON APR 13 2009
.SHORT TERM /TODAY THROUGH WEDNESDAY/...
STRONG WINDS DEVELOPING ON THE TRAILING EDGE OF THE APPROACHING
WIDESPREAD STRATIFORM PRECIPITATION SHIELD EARLY THIS MORNING OVER
NORTHERN/CENTRAL ALABAMA NOW STARTING TO EXPAND INTO THE HIGHER
TERRAIN OF NORTHWEST GEORGIA. CLASSIC SETUP FOR GRAVITY WAVE HIGH
WIND EVENT WITH UPPER DIFFLUENT V-PATTERN WITH SURFACE LOW TO THE
NORTHWEST. BIRMINGHAM LAST HOUR REPORTED GUST TO 37 KNOTS AND
SEVERAL OTHER SITES INTO FAR NERN AL SHOW GUSTS TO 35 KTS. EXPECT
THE HIGHEST RIDGES TO SEE STRONGER WINDS. THUS...UPGRADED TO A HIGH
WIND WARNING OVER FAR NWRN GA AND EXPANDED WIND ADVISORY TO INCLUDE
MUCH OF NORTH GA AND INTO WEST CENTRAL GA.
NEXT IMMEDIATE CONCERN IS ON THE SOUTHERN EDGE OF THE STRATIFORM
PRECIP...THE STRONGER CONVECTION. ACTIVITY SEEMS TO BE WEAKENING AS
IT OUTRUNS THE INSTABILITY AXIS AND APPROACHES WEST CENTRAL GA FROM
ALABAMA AS OF 3 AM. OVER THE NEXT FEW HOURS THOUGH...THE 500 J/KG
INSTABILITY SHOULD SHIFT EASTWARD POTENTIALLY ALLOWING FOR AN
ISOLATED SEVERE THREAT THIS MORNING ALONG AND SOUTH OF A CSG-MCN
LINE. THIS SHOULD BE THE PRIMARY FOCUS FOR SEVERE THROUGH MUCH OF
THE DAY TODAY...MAINLY OVER THOSE SOUTHERN PORTIONS OF OUR FORECAST
AREA...THOUGH CANNOT RULE OUT MORE ISOLATED SEVERE JUST AHEAD OF THE
FRONT IN THE WEST/NORTHWEST TONIGHT. THE FRONT WILL MOVE THROUGH
NORTH/CENTRAL GA TUESDAY MORNING. HIGH PRESSURE BUILDING IN LATE
TUESDAY WILL CONTINUE TO SLIDE TOWARD US FROM THE NORTHWEST
THROUGH WEDNESDAY.
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS SHOW THE SURFACE HIGH PASSING OUR LONGITUDE ON
THURSDAY WITH THE UPPER LEVEL RIDGE AXIS FOLLOWING ON FRIDAY. WITH
THE UPPER RIDGE TO OUR EAST BY SATURDAY AND FLOW TURNING
SOUTHWESTERLY ALOFT...SEVERAL SHORTWAVES WILL RIPPLE THROUGH THE
AREA AND WARM ADVECTION WILL PULL LOW LEVEL MOISTURE BACK INTO
GEORGIA. THUNDERSTORM POTENTIAL EXPECTED TO INCREASE ON SUNDAY
WITH WARM FRONT SITUATED ACROSS THE LOCAL AREA...AHEAD OF THE NEXT
SIGNIFICANT LOW PRESSURE SYSTEM.
07
&&
.AVIATION...
AREA OF SHRA/TSRA MOVING THROUGH THIS MORNING AHEAD OF THE WARM
FRONT. MVFR CIGS/VSBYS ACROSS MOST OF THE AREA. THIS SHOULD REMAIN
FAIRLY STEADY WITH A SLOWLY LOWERING PATTERN THROUGH THE DAY AS
MOISTURE INCREASES WITH THE WARM FRONT...EVENTUALLY TO IFR
EVERYWHERE THOUGH GUIDANCE DISAGREES ON TIMING...BUT GENERALLY
THINKING SOMETIME AROUND SUNSET. SHOULD SEE CONTINUED TSRA THIS
MORNING WITH A POSSIBLE BREAK IN THE METRO SITES THIS EVENING...WITH
A SECOND ROUND OF CONVECTION TONIGHT. CSG/MCN WILL SEE PROLONGED
TSRA CHANCES TODAY MOVING OUT LATE TONIGHT. WINDS SHOULD REMAIN OUT
OF THE EAST AND INCREASE THIS AFTERNOON TO UP TO 15KT AS HIGH WEDGES
DOWN THE APPALACHIANS.
TDP
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 63 56 67 43 68 / 100 50 30 10 5
ATLANTA 66 56 66 43 66 / 90 50 30 5 5
BLAIRSVILLE 58 49 60 38 63 / 80 50 50 10 10
CARTERSVILLE 66 53 64 39 64 / 90 60 40 10 5
COLUMBUS 74 59 70 46 73 / 100 70 30 5 5
GAINESVILLE 59 54 65 44 65 / 90 50 40 10 5
MACON 70 60 73 45 73 / 100 80 30 5 5
ROME 69 55 65 43 67 / 80 60 30 10 5
PEACHTREE CITY 67 55 66 40 68 / 100 50 30 5 5
VIDALIA 74 61 73 50 73 / 80 80 40 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CHEROKEE...CLAYTON...COBB...COWETA...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FORSYTH...
GILMER...GWINNETT...HALL...HARALSON...HEARD...LUMPKIN...MURRAY...
NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WHITE.
TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CHATTAHOOCHEE...MARION...MUSCOGEE...STEWART...WEBSTER.
HIGH WIND WARNING UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...WALKER...
WHITFIELD.
&&
Hazardous weather outlook, Apr 13, 3:39 AM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT MON APR 13 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
439 AM EDT MON APR 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...
ESPECIALLY ACROSS CENTRAL GEORGIA. STRONG WINDS ARE EXPECTED IN
PORTIONS OF NORTHWEST GEORGIA THIS MORNING.
.SYNOPSIS...
AN AREA OF LOW PRESSURE NEAR MEMPHIS THIS MORNING WILL MOVE EAST
TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE STATE WHILE THE
TRAILING COLD FRONT MOVES INTO THE DEEP SOUTH. IN THE MEANTIME...
A COOL...STABLE RIDGE OF HIGH PRESSURE WILL WEDGE DOWN THE EASTERN
SLOPES OF THE APPALACHIANS.
.PRIMARY HAZARDS...
ISOLATED TORNADOES WILL BE POSSIBLE SOUTH OF A LINE FROM LA GRANGE
TO FORSYTH TO LOUISVILLE. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH
AND WEST OF A LINE FROM ATHENS TO SUWANEE TO BLUE RIDGE.
.DISCUSSION...
WINDS ACROSS MOST OF THE AREA WILL SWING AROUND TO THE SOUTHEAST
AHEAD OF THE APPROACHING COLD FRONT. THIS WILL INCREASE MOISTURE
AND INSTABILITY ACROSS MOST OF THE REGION ESPECIALLY ACROSS
PORTIONS OF CENTRAL GEORGIA. CAPES WILL RANGE BETWEEN 400 AND 800
ACROSS CENTRAL GEORGIA...MAINLY THIS AFTERNOON. WITH THE
INCREASING INSTABILITY...THE APPROACHING COLD FRONT...AND THE
UPPER LEVEL DISTURBANCE...SEVERE STORMS WILL BE POSSIBLE ACROSS A
GOOD PORTION OF NORTH AND CENTRAL GEORGIA. HOWEVER...IN NORTHEAST
GEORGIA WHERE THE COOL WEDGE OF HIGH PRESSURE IS IN PLACE...THE
ATMOSPHERE WILL LIKELY NOT DESTABILIZE ENOUGH TO SUPPORT SEVERE
THUNDERSTORMS. THERE WILL LIKELY BE TWO ROUNDS OF THUNDERSTORMS.
ONE THIS MORNING AS A SQUALL LINE MOVES THROUGH CENTRAL GEORGIA...
AND ANOTHER THIS AFTERNOON INTO TONIGHT AS THE COLD FRONT
APPROACHES.
IN ADDITION...A SMALL AREA OF HIGH PRESSURE BEHIND THE SHOWERS MOVING
THROUGH NORTH GEORGIA THIS MORNING WILL ALLOW THE PRESSURE
GRADIENT TO TIGHTEN. SOUTHEASTERLY WINDS WILL INCREASE THIS
MORNING TO BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45
MPH...WITH HIGHER GUSTS IN THE HIGHEST ELEVATIONS. THESE STRONG
WINDS WILL LIKELY KNOCK DOWN A FEW TREES AND POWERLINES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN ON SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. IN ADDITION...SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Apr 13, 3:43 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM NON-TSTM WND DMG 2 W TRENTON 34.87N 85.54W
04/13/2009 DADE GA TRAINED SPOTTER
WINDS ESTIMATED AT 50-60 MPH. SEVERAL TREES DOWN.
ELECTRIC TRANSFORMERS EXPLODING BOTH NORTH AND SOUTH OF
LOCATION.
&&
NMAYESSpecial weather statement, Apr 13, 4:32 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 AM EDT MON APR 13 2009
GAZ053-054-056-067-068-131015-
532 AM EDT MON APR 13 2009
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN PIKE...MERIWETHER...
SPALDING...COWETA AND FAYETTE COUNTIES UNTIL 615 AM EDT...
AT 532 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOOSTER...MOVING EAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PIKE...
MERIWETHER...SPALDING...COWETA AND FAYETTE COUNTIES THROUGH 615 AM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ROCKY MOUNT...
LUTHERSVILLE...WOOSTER...GAY...ALVATON...HARALSON...HILLTOP...
HOLLONVILLE...DIGBEY...BROOKS...WILLIAMSON...BIRDIE...EXPERIMENT...
HIGHLAND MILLS AND VAUGHN.
Local storm report, Apr 13, 5:21 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM NON-TSTM WND DMG CHATSWORTH 34.77N 84.77W
04/13/2009 MURRAY GA PUBLIC
BETWEEN 5 AND 10 TREES DOWN...ESTIMATED 40-50 MPH WINDS.
&&
TDPLocal storm report, Apr 13, 5:49 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM NON-TSTM WND GST 5 ESE CISCO 34.92N 84.66W
04/13/2009 M50 MPH MURRAY GA MESONET
AT COHUTTA RAWS SITE - COHG1
&&
RRHEvent by event
8 thunderstorm wind, 5 hail, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Stewart
- When
- April 13, 6:00 AM EST to 6:50 AM EST
- Where
- Stewart County, Omaha to Richland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 32.150, -85.020
The Sumter Electric Management Cooperative (EMC) reported that several trees and tree limbs were down across the county. This brought some power lines down as well.
Thunderstorm Wind, Dooly
- When
- April 13, 8:40 AM EST to 9:15 AM EST
- Where
- Dooly County, Drayton to 3 mi W of Tippetville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.070, -83.950
The Dooly County 911 Center reported that a few trees were down on Georgia Highway 230 near Drayton in the western part of the county and a few more trees were down on a local road in the eastern part of the county just west of Tippettville.
Thunderstorm Wind, Houston
- When
- April 13, 8:52 AM EST to 9:15 AM EST
- Where
- Houston County, 1 mi W of Henderson to 1 mi E of Elko
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 32.330, -83.797
The Houston County 911 Center reported that a few trees were down near Henderson in the western part of the county and a few trees were down near Elko in the south central part of the county. The tin roof of a church at County Line Road and Georgia Highway 26 two miles east of Elko was damaged.
Thunderstorm Wind, Pulaski
- When
- April 13, 9:20 AM EST to 9:40 AM EST
- Where
- Pulaski County, Browndale to 5 mi E of Hawkinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.300, -83.580
WMAZ Television from Macon, Georgia reported that the metal roof of a home on U.S. Highway 341 near Brownwood was damaged from strong straight-line winds. Several outdoor objects were blown around. A tree was also down in the area and a window was blown out of a barn.
Thunderstorm Wind, Bleckley
- When
- April 13, 9:32 AM EST to 9:55 AM EST
- Where
- Bleckley County, 7 mi NW of Cochran to 7 mi E of Cochran
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.452, -83.435
The Bleckley County Emergency Management Director reported that at least 30 medium size pine trees were either blown down or snapped in half in the Cochran area. Several center pivot irrigation units were turned over. A witness in Cochran noted the strong straight-line winds when his full-size Ford pickup truck was blown around. Several other trees and power lines were also down on Magnolia Road in northwest Bleckley county and in northeast Bleckley county on Cary Road.
Thunderstorm Wind, Dodge
- When
- April 13, 10:05 AM EST to 10:10 AM EST
- Where
- Dodge County, Yonkers to Chester
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.370, -83.220
The Dodge County 911 Center reported that a few trees were blown down on Venison Power Road in the far northern portion of the county.
Thunderstorm Wind, Telfair
- When
- April 13, 12:03 PM EST to 12:08 PM EST
- Where
- Telfair County, 1 mi W of Jacksonville to 2 mi E of Jacksonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 31.820, -82.997
The Telfair County 911 Center reported that several trees were down near Jacksonville along U.S. Highway 441.
Funnel Cloud, Telfair
- When
- April 13, 12:15 PM EST
- Where
- Telfair County, 9 mi WSW of Lumber City
- Reported by
- County Official
- Coordinates
- 31.880, -82.822
The Telfair County 911 Center relayed a report of a funnel cloud about halfway between Lumber City and Jacksonville near Georgia Highway 17. This coincided with a distinct mesoscale circulation detected on the Doppler radar in this area at the time.
Hail, Telfair
- When
- April 13, 12:22 PM EST to 12:25 PM EST
- Where
- Telfair County, 1 mi SW of Lumber City to 1 mi ESE of Lumber City
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 31.920, -82.692
Employees at the United States Post Office in Lumber City observed quarter-sized hail.
Hail, Laurens
- When
- April 14, 8:34 AM EST to 8:38 AM EST
- Where
- Laurens County, 1 mi SW of Dublin to East Dublin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.520, -82.912
A storm spotter observed quarter-sized hail in the Dublin area, while the Emergency Management Director observed penny-sized hail in the Dublin area.
Hail, Emanuel
- When
- April 14, 8:43 AM EST to 8:47 AM EST
- Where
- Emanuel County, 1 mi ENE of Lexsy to 2 mi ENE of Lexsy
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.475, -82.284
The public observed penny-sized hail just east of Lexsy or about 10 miles southwest of Twin City.
Thunderstorm Wind, Clarke
- When
- April 14, 8:45 AM EST to 8:48 AM EST
- Where
- Clarke County, Athens to 1 mi NE of Athens
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 33.950, -83.380
The public reported that three trees were blown down around Athens.
Hail, Clarke
- When
- April 14, 8:48 AM EST to 8:50 AM EST
- Where
- Clarke County, 4 mi NE of Athens to 5 mi ENE of Athens
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.991, -83.331
The public observed penny-sized hail near Athens.
Hail, Johnson
- When
- April 14, 9:09 AM EST to 9:11 AM EST
- Where
- Johnson County, 3 mi N of Kite to 4 mi N of Kite
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.723, -82.520
The Johnson County Emergency Management Director observed penny-sized hail about four miles north of Kite.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Georgia, April 13, 20091 death · 3 injured · $3.3 million · 50 kt wind · 19 events
- High Wind and Strong Wind in Tennessee, April 13, 20091 death · $121,000 · 50 kt wind · 10 events
- Rip Current in Florida, April 13, 20091 death · 1 event
- Tornado and Flash Flood in Georgia, April 13, 2009$205,000 · EF1 · 5 events
- Tornado and Hail in Georgia, April 13, 2009$45,000 · EF1 · 13 events
- Tornado and Hail in Alabama, April 13, 2009$185,000 · EF0 · 5 events
- Flooding and Hail in Florida, April 13, 2009$36,000 · 1.75 in hail · 24 events
- Tornado and Hail in Florida, April 13 to 14, 20092 injured · $4,000 · EF0 · 12 events
- Flash Flooding in Mississippi, April 13, 2009$25,000 · 2 events
- Tornado and Hail in Georgia, April 13, 2009EF0 · 18 events
- Hail and Damaging Wind in Kentucky, April 13, 20091 in hail · 11 events
- Hail in Indiana, April 13, 20091.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 165232, 165235, 165236, 166842, 166838, 166865, 166867, 166868, 166870, 167039, 167027, 167063, 167049, 167048.